I have been on zopiclone for about 10 days, only a half for bed and a half on a helicopter cause I work offshore. Approx 4 hours ago I had a half of a zopiclone. I forgot I took it and had a full strength beer just then. I am feeling drowsy and fatigued. Do you think this will harm me and it will wear off as I al waiting at the airport for a plane
I am 115 kg, 185cm and 31 male
Thank you for your question.
Zopiclone is a non-benzodiazepine hypnotic or a sleep inducing agent. It is normally advised to avoid alcohol while on this drug. The reason for this is to reduce dependence on zopiclone and not really because of the side effects. It would help if you could tell me how much alcohol you have consumed and if you have any other history like liver damage or any liver problems.
Assuming that you have no other problems, then I do not think that you will get any symptoms because of this. Here are a few things that you absolutely need to keep checking:
Orientation and consciousness
Heart rate maintained above 60 beats per minute
Body temperature - no fever or cold feeling
If your parameters are fine, I doubt that there will be any problem. Stay in places with people and do not stay alone. When you reach your offshore location, get your Blood Pressure taken by a Doctor to ensure everything is fine.
I would also advise you to inform the Helicopter pilot to fly low as altitude may affect your body. All this said, these are theoretical precautions and I doubt that you will develop any of these symptoms.
If there are no problems in your vision, you should be fine. If you have any troubling symptoms, see a Doctor at the airport. There should be a Doctor available.
In future, avoid alcohol if you are on any medication. Wishing you the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.